# SDR CHQA200800216

- Difficulty date: November 5, 2008
- Submitted: November 7, 2008
- Operation: Air carrier
- Aircraft: N278SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145370
- Aircraft time: 19,738 hours, 15,310 cycles
- Engine: Allsn AE3007A
- Engine time: 19,676 hours, 16,640 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Leaking
- Location: Nr 2 Engine
- Part time: 19,676 hours, 16,640 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

FLIGHT 5997, PHL TO CLE - DURING INITIAL CLIMB AT ABOUT 2,000 FT, THE FLIGHT CREW RECEIVED A LAVATORY SMOKE INDICATION.  THE FLIGHT ATTENDANT REPORTED THAT THERE WAS A BURNING RUBBER ODOR COMING FROM THE BACK OF THE ACFT AND LAV.  THE FLT RETURNED AND LANDED WITHOUT INCIDENT.  MAINTENANCE RAN THE ENGINES AND WAS UNABLE TO DUPLICATE THE FAULT AND THE LAV SMOKE INDICATION WAS DEFERRED.  THE ACFT WAS THEN FERRIED TO CLE FOR AN UNRELATED MAINTENANCE ISSUE AND FURTHER TROUBLESHOOTING WAS PERFORMED.  DURING ENGINE RUNS THE ODOR OF OIL WAS NOTED WHEN OPERATING ON THE E2 BLEED SYSTEM.  E2 WAS THEN INSPECTED FOR LEAKAGE OF THE ZERO CARBON SEAL WITH NO LEAKS NOTED.  THE AIRCRAFT WAS THEN FERRIED TO CMH FOR FURTHER TROUBLESHOOTING.  IN CMH, THE OIL SMELL WAS VERIFIED AS COMING FROM E2 AND THE ENGINE WAS THEN CHANGED.
